Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 46, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 8, 2015, 3:17 PM CDT for Foard County, Hardeman County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2015, 3:17 PM CDT (20:17 UTC)
- Expired
- May 8, 2015, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Foard County, TX, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:51 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
694
WFUS54 KOUN 082017
TOROUN
TXC155-197-082100-
/O.NEW.KOUN.TO.W.0046.150508T2017Z-150508T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
317 PM CDT FRI MAY 8 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN HARDEMAN COUNTY IN NORTHERN TEXAS...
NORTHWESTERN FOARD COUNTY IN NORTHERN TEXAS...
* UNTIL 400 PM CDT
* AT 316 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 10 MILES EAST OF SWEARINGEN...MOVING EAST AT 25
MPH.
HAZARD...TORNADO AND HAIL UP TO TWO INCHES IN DIAMETER.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
QUANAH AND COPPER BREAKS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
3426 10000 3437 9976 3427 9968 3412 9967
3408 10005
TIME...MOT...LOC 2016Z 248DEG 20KT 3417 9997
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
KURTZ3 follow-up statements
698
WWUS54 KOUN 082030
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT FRI MAY 8 2015
TXC155-197-082100-
/O.CON.KOUN.TO.W.0046.000000T0000Z-150508T2100Z/
HARDEMAN TX-FOARD TX-
330 PM CDT FRI MAY 8 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHWESTERN HARDEMAN AND NORTHWESTERN FOARD COUNTIES...
AT 330 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES SOUTH OF GOODLETT...MOVING EAST AT 20 MPH.
HAZARD...TORNADO AND TWO INCH HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
QUANAH AND COPPER BREAKS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3416 9998 3426 10000 3437 9976 3427 9968
3412 9967 3409 9992
TIME...MOT...LOC 2030Z 247DEG 18KT 3420 9990
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
KURTZ576
WWUS54 KOUN 082039
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT FRI MAY 8 2015
TXC155-082048-
/O.CAN.KOUN.TO.W.0046.000000T0000Z-150508T2100Z/
FOARD TX-
339 PM CDT FRI MAY 8 2015
...THE TORNADO WARNING FOR NORTHWESTERN FOARD COUNTY IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3434 9976 3427 9968 3412 9967 3411 9980
3415 9987 3427 9991
TIME...MOT...LOC 2038Z 258DEG 27KT 3421 9982
$$
TXC197-082100-
/O.CON.KOUN.TO.W.0046.000000T0000Z-150508T2100Z/
HARDEMAN TX-
339 PM CDT FRI MAY 8 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
SOUTHWESTERN HARDEMAN COUNTY...
AT 338 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTHWEST OF QUANAH...MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND TWO INCH HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
QUANAH AND COPPER BREAKS STATE PARK.
LAT...LON 3434 9976 3427 9968 3412 9967 3411 9980
3415 9987 3427 9991
TIME...MOT...LOC 2038Z 258DEG 27KT 3421 9982
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
KURTZ235
WWUS54 KOUN 082043
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CDT FRI MAY 8 2015
TXC197-082100-
/O.CON.KOUN.TO.W.0046.000000T0000Z-150508T2100Z/
HARDEMAN TX-
343 PM CDT FRI MAY 8 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTH
CENTRAL HARDEMAN COUNTY...
AT 342 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTH OF QUANAH...MOVING EAST AT 25 MPH.
HAZARD...TORNADO AND TWO INCH HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
COPPER BREAKS STATE PARK.
LAT...LON 3427 9968 3412 9967 3411 9977 3415 9984
3424 9986
TIME...MOT...LOC 2042Z 253DEG 23KT 3419 9978
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
KURTZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 8, 12:48 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 8, 12:48 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1248 PM CDT FRI MAY 8 2015
.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
A STALLED OUTFLOW BOUNDARY FROM NEAR KELK TO KOKC DIVIDES
STRATIFORM LOW CLOUDS TO THE N FROM MORE CONVECTIVE CONDITIONS TO
THE S. TSRA...SOME SEVERE...ARE LIKELY TO TREK E/NE ACROSS OK/N
TX THIS AFTERNOON...WITH THE MOST INTENSE STORMS MAINLY S OF THE
BOUNDARY. IT IS UNCLEAR WHETHER THE LOW CEILINGS WILL IMPROVE
SIGNIFICANTLY TODAY OR NOT. THERE IS A POSSIBILITY AGAIN OF VERY
LOW CEILINGS AND FG...BUT WE EXPECT WINDS TO REMAIN TOO STRONG FOR
THE FG. MUCH LIKE LAST NIGHT...IF WINDS DECREASE UNEXPECTEDLY...FG
WILL BE POSSIBLE. AS A LARGE STORM SYSTEM TO OUR W ADVANCES E
TONIGHT...WE EXPECT WIDESPREAD ELEVATED CONVECTION TO DEVELOP.
EXPECT SCT TO NUMEROUS SHRA AND TSRA LATE TONIGHT INTO EARLY
SATURDAY. TIMING AND POSITION OF THE TSRA IS TOO DIFFICULT TO
FORECAST AT THIS POINT TO INCLUDE IN TAFS. MORE-ORGANIZED
CONVECTIVE DEVELOPMENT IS EXPECTED JUST BEYOND THE RANGE OF THE
TAFS.
CMS
&&
.PREV DISCUSSION... /ISSUED 1043 AM CDT FRI MAY 8 2015/
DISCUSSION...
PERSISTENT CLOUD COVER APPEARS TO BE REDUCING THE SEVERE WEATHER
POTENTIAL SOMEWHAT ACROSS CENTRAL AND NORTHERN OKLAHOMA TODAY.
THAT DOES NOT SIGNIFICANTLY AFFECT THE GRIDDED FORECAST...BUT
THERE MAY BE SOME ADJUSTMENTS TO THE SEVERE WEATHER OUTLOOKS
LATER THIS MORNING.
THE SAME CLOUD COVER HAS SLOWED HEATING ACROSS MUCH OF
OKLAHOMA...AND WE WILL ADJUST THE HOURLY GRIDS ACCORDINGLY.
ADDITIONAL UPDATES MAY BE NEEDED THROUGH THE DAY AS THE EVOLUTION
OF THE CONVECTIVE SYSTEMS BECOMES MORE APPARENT.
PREV DISCUSSION... /ISSUED 331 AM CDT FRI MAY 8 2015/
DISCUSSION...
TODAY WILL BE ANOTHER RATHER COMPLICATED SITUATION WITH REGARDS TO
CONVECTION AND ATTENDANT SEVERE WEATHER THREAT... AS WELL AS
ADDITIONAL HEAVY... POSSIBLY FLOODING RAINFALL. WILL ALSO HAVE
SOME PATCHY FOG TO DEAL WITH FOR A WHILE THIS MORNING.
MANY OF THE MODELS DEPICT MORNING CONVECTION DEVELOPING AS LIFT
BEGINS TO OVERSPREAD THE AREA AHEAD OF A LEAD SHORTWAVE. HOWEVER
THE MODELS DIFFER IN THEIR PLACEMENT OF THIS CONVECTION THROUGH
THE MORNING HOURS. THEY ALSO DIFFER IN HOW TO HANDLE RESIDUAL LOW
LEVEL BOUNDARIES FROM OVERNIGHT CONVECTION. MAIN BOUNDARY THIS
MORNING SHOULD RESIDE TO OUR SOUTH... BUT WOULD EXPECT IT TO TRY
TO LIFT BACK TO THE NORTH AS SOUTHERLY LOW LEVEL FLOW INCREASING
LATER THIS MORNING.
LATEST NAM/GFS DEPICT BOUNDARY LIFTING BACK TO NEAR I-40 CORRIDOR
BY AFTN. FOLLOWING THIS SCENARIO... WHICH ALSO KEEPS MUCH OF THE
MORNING CONVECTION ACROSS NORTHERN HALF OF THE AREA...WOULD AID IN
REINFORCING SURFACE BOUNDARY SOMEWHERE NEAR OR SLIGHTLY SOUTH OF
THE I-40 CORRIDOR BY THIS AFTN... ALTHOUGH OTHER BOUNDARIES WILL
LIKELY BE IN PLACE ACROSS THE AREA. ALTHOUGH THIS WOULD LIMIT
INSTABILITY ACROSS MUCH OF NORTHERN INTO PARTS OF CENTRAL
OKLAHOMA... SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WOULD REMAIN
IN THE MORE UNSTABLE ENVIRONMENT FOR THE AFTN INTO THE EVENING.
THIS WILL BE THE MORE LIKELY AREA FOR MORE SIGNIFICANT STORMS...
INCLUDING VERY LARGE HAIL... DAMAGING WINDS AND TORNADOES THIS
AFTN AND EVENING.
LATEST FEW RUNS OF HRRR GIVE A DIFFERENT SCENARIO THIS MORNING.
THIS MODEL HAS MORE OF A COMPLEX OF STORMS DEVELOPING AND MOVING
ACROSS THE SOUTHERN HALF OF OKLAHOMA AND THE RED RIVER VALLEY
DURING THE DAY. THIS WOULD LIKELY BE THE MAIN SHOW FOR THE DAY AND
ANY ATTENDANT SEVERE WOULD LIKELY BE ASSOCIATED WITH THIS COMPLEX
OF STORMS... MUCH LIKE WHAT OCCURRED ON THURSDAY. EITHER SCENARIO
WOULD SUGGEST THAT THE SOUTHERN HALF OF OKLAHOMA SOUTH INTO NORTH
TEXAS WOULD BE THE FAVORED LOCATIONS FOR MORE SIGNIFICANT SEVERE
STORMS.
THIS ACTIVITY SHOULD GRADUALLY WEAKEN AND MOVE EAST OF THE AREA
LATE TONIGHT. WE THEN SET THE STAGE FOR ANOTHER DAY OF SEVERE
WEATHER ON SATURDAY. MAIN UPPER TROUGH IS EXPECTED TO SWING OUT
INTO THE PLAINS BY SAT AFTN AND EVENING. MODELS ARE AGAIN SHOWING
SOME MORNING SHOWERS/STORMS DEVELOPING ACROSS WESTERN INTO CENTRAL
SECTIONS OF THE AREA AS LIFT BEGINS TO INFLUENCE THE AREA AHEAD OF
MAIN TROUGH. THINK THAT THIS SHOULD PROGRESS EAST QUICK ENOUGH
THAT ATMOSPHERE SHOULD RECOVER/DESTABILIZE ALONG AND EAST OF THE
DRYLINE BY SAT AFTN ACROSS THE EASTERN OK/TX PANHANDLES INTO
WESTERN PORTIONS OF OKLAHOMA. THE COMBINATION OF EXPECTED
INSTABILITY AND FAVORABLE WIND FIELDS ARE EXPECTED TO LEAD TO THE
DEVELOPMENT OF SUPERCELL THUNDERSTORMS IN THESE AREAS SAT AFTN
CAPABLE OF TORNADOES/VERY LARGE HAIL/DAMAGING WINDS. THESE STORMS
WILL THEN MOVE EAST AND NORTHEAST ACROSS WESTERN OKLAHOMA AND
PERHAPS WESTERN NORTH TEXAS TOWARD THE I-35 CORRIDOR DURING THE
EVENING HOURS.
THIS SYSTEM WILL SLOWLY LIFT NORTH AND EAST SATURDAY NIGHT INTO
SUNDAY. AS THIS OCCURS... A COLD FRONT WILL SLIP SOUTH INTO THE
AREA AND WILL AGAIN BE A FOCUS FOR THUNDERSTORMS... SOME SEVERE
SUNDAY AFTN MAINLY ALONG AND SOUTHEAST OF I-44.
ALL THROUGH THIS TIME WILL BE ADDING TO THE RAINFALL AMOUNTS AND
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH MOTHER'S DAY
WEEKEND. WILL CONT WITH THE CURRENT FLOOD WATCH THAT GOES THROUGH
THE DAY ON SUNDAY.
SHOULD SEE A DAY OR TWO OF MORE TRANQUIL WEATHER TO BEGIN NEXT
WEEK BEFORE MOISTURE BEGINS TO PULL BACK NORTH AND PRECIP CHANCES
RETURN TO THE AREA. RIGHT NOW ADDITIONAL SEVERE WEATHER
POSSIBILITIES LOOK LOW AT LEAST THROUGH THE MIDDLE OF THE WEEK.
TEMPERATURES THROUGH THE WEEK REMAIN MILD... BUT MUGGY CONDITIONS WILL
LINGER.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 77 63 77 63 / 60 70 70 40
HOBART OK 76 63 78 57 / 70 40 60 20
WICHITA FALLS TX 79 66 80 63 / 70 40 60 30
GAGE OK 75 59 78 51 / 50 50 60 20
PONCA CITY OK 81 63 77 63 / 50 70 70 50
DURANT OK 80 67 79 66 / 40 60 60 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ006>008-011>013-
015>048-050>052.
TX...FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ083>090.
&&
23/23/23Hazardous weather outlook, May 8, 12:03 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1203 PM CDT FRI MAY 8 2015 OKZ004>048-050>052-TXZ083>090-091715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1203 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS TODAY AND TONIGHT. LOCATION... THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE EXTENDING FROM GOODLETT TEXAS... TO LAWTON AND PAULS VALLEY... TO DURANT OKLAHOMA. AN ENHANCED RISK IS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. TIMING... THROUGH 10 PM IMPACTS... HAIL UP TO THE SIZE OF TENNIS BALLS...WIND GUSTS UP TO 80 MPH... AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WHICH MAY RESULT IN FLASH FLOODING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS TODAY AND TONIGHT. DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS AFTERNOON. THIS ACTIVITY WILL SPREAD EAST AND NORTHEAST THE REST OF THIS AFTERNOON AND THIS EVENING. THE MOST LIKELY AREA FOR THE MOST SIGNIFICANT SEVERE WEATHER WILL BE NEAR AND SOUTH OF THE RED RIVER. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. A FEW TORNADOES COULD BE POSSIBLE AS WELL... MAINLY IN THE MODERATE RISK AREA. THE THUNDERSTORMS COULD DEVELOP INTO ONE OR MORE BOWING LINES LATER THIS AFTERNOON AND EVENING. IF THIS OCCURS... DAMAGING STRAIGHT-LINE WINDS WILL BECOME A BIGGER CONCERN THAN THE HAIL. THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH OVERNIGHT. HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY SATURDAY. .HEAVY RAIN... WITH THE CONTINUED THREAT OF LOCALLY HEAVY RAINFALL...FLASH FLOODING AND RIVER FLOODING WILL CONTINUE TO BE A CONCERN IN AREAS WITH PROLONGED RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE WEEKEND...WITH A MODERATE RISK FOR SEVERE STORMS SATURDAY...AND A SLIGHT RISK SUNDAY. ON SATURDAY...A POTENT STORM SYSTEM COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY...WILL YIELD A VERY FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS. VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL ALL BE POSSIBLE...ALONG WITH THE POTENTIAL FOR A STRONG TORNADO OR TWO. ON SUNDAY...SEVERE STORMS MAY DEVELOP ALONG A SLOW MOVING FRONT...BRINGING A CONTINUED THREAT OF LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. BY MONDAY...A COLD FRONT SHOULD RESULT IN DECREASING STORM CHANCES FROM WEST TO EAST...BUT A LOW CHANCE OF THUNDERSTORMS WILL REMAIN ACROSS SOUTHEASTERN OKLAHOMA. THUNDERSTORMS WILL THEN RETURN EACH DAY FROM TUESDAY INTO NEXT WEEKEND...AS A SERIES OF SYSTEMS MOVES THROUGH THE SOUTHERN PLAINS. AT THIS TIME...THE POTENTIAL FOR SEVERE STORMS APPEARS RELATIVELY LOW FROM TUESDAY ONWARD. .HEAVY RAIN... ADDITIONAL HEAVY RAIN WILL BE POSSIBLE ACROSS THE AREA THROUGH THE WEEKEND. THIS COULD LEAD TO ADDITIONAL FLASH FLOODING AND MAINSTEM RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY EVENING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, May 8, 1:39 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
139 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL MARTHA 34.73N 99.39W
05/08/2015 E1.75 INCH JACKSON OK EMERGENCY MNGR
QUARTER TO GOLFBALL SIZE HAIL.
&&
TLINDLEYLocal storm report, May 8, 1:40 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
140 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND GST MARTHA 34.73N 99.39W
05/08/2015 E70 MPH JACKSON OK EMERGENCY MNGR
&&
MDAYLocal storm report, May 8, 1:42 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
142 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL BLAIR 34.78N 99.33W
05/08/2015 E1.00 INCH JACKSON OK EMERGENCY MNGR
&&
MDAYLocal storm report, May 8, 1:51 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
151 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL MARTHA 34.73N 99.39W
05/08/2015 E2.50 INCH JACKSON OK PUBLIC
&&
MDAYSpecial weather statement, May 8, 2:33 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT FRI MAY 8 2015
OKZ016-022-023-035-038-082015-
COMANCHE OK-CADDO OK-CUSTER OK-KIOWA OK-WASHITA OK-
233 PM CDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE...
SOUTHWESTERN CADDO...SOUTH CENTRAL CUSTER...NORTHERN KIOWA AND
WASHITA COUNTIES UNTIL 315 PM CDT...
AT 231 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHWEST OF ROCKY TO NEAR GOTEBO TO 9 MILES SOUTH OF
MOUNTAIN VIEW...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
CLINTON...HOBART...CORDELL...CARNEGIE...SENTINEL...MOUNTAIN VIEW...
FORT COBB...DILL CITY...CORN...EAKLY...GOTEBO...BESSIE...ROCKY...
COLONY...ALBERT...ALFALFA...CLOUD CHIEF...FORT COBB RESERVOIR AND
COWDEN.
LAT...LON 3551 9910 3545 9861 3509 9824 3483 9873
3500 9894 3500 9928
TIME...MOT...LOC 1931Z 214DEG 30KT 3512 9911 3510 9889 3497 9876
KURTZLocal storm report, May 8, 2:46 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 3 W GOULD 34.67N 99.83W
05/08/2015 M52 MPH HARMON OK MESONET
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:36 AM CDT | Dense Fog Advisory | OUN | Hardeman, Wilbarger | 5 hr |
| May 8, 12:30 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| May 8, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 48 min |
| May 8, 2:48 PM CDT | Areal Flood Advisory | OUN | Hardeman | 3 hr |
| May 8, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 49 min |
| May 8, 3:55 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 50 min |
| May 8, 3:55 PM CDT | Tornado Warning | OUN | Hardeman, Wilbarger | 50 min |
| May 8, 4:28 PM CDT | Tornado Warning | OUN | Wilbarger | 47 min |
| May 8, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 38 min |
| May 8, 5:05 PM CDT | Tornado Warning | OUN | Wichita, Wilbarger | 40 min |
| May 8, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| May 8, 5:18 PM CDT | Tornado Warning | OUN | Knox | 42 min |
| May 8, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 68 min |
| May 8, 6:14 PM CDT | Tornado Warning | OUN | Clay | 46 min |
| May 8, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 52 min |
| May 8, 6:41 PM CDT | Special Weather Statement | OUN | Foard, Hardeman, Wilbarger | 64 min |
| May 8, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 75 min |
| May 8, 6:53 PM CDT | Flash Flood Warning | OUN | Clay, Wichita | 4 hr |
| May 8, 6:56 PM CDT | Tornado Warning | OUN | Clay | 35 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.